Hail, Scott
- When
- May 2, 2:36 AM CST
- Where
- Scott County, Scott City
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.250, -89.517
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 2, 1:25 AM CST, 1 hour 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 225 AM CDT FRI MAY 2 2003 ONGOING ELEVATED THUNDERSTORMS OVER THE OZARK MOUNTAINS ARE THE MAIN FORECAST CONCERN EARLY THIS MORNING. STORMS ARE SUPPORTED BY SOUTHWEST 850 MB FLOW OF 20 TO 30 KNOTS. RUC MODEL INDICATES SHOWALTERS NEAR MINUS 4 ALONG THE ARKANSAS AND TENNESSEE BORDERS...WITH LESSER INSTABILITY TO THE NORTH. A WEAK 500 MB SHORTWAVE OVER THE PLAINS MAY BE CONTRIBUTING TO SOME INCREASE IN STORM INTENSITY OVER THE PAST COUPLE HOURS. RUC MODEL INDICATES 850 MB FLOW WILL BECOME NORTHWEST BY 12Z...REDUCING ELEVATED CAPE. UNTIL THEN...STORMS MAY CONTINUE DEVELOPING EASTWARD IN A REGION OF 850 MB THETA-E ADVECTION. THERE IS SOME POTENTIAL FOR ISOLATED LARGE HAIL /PER MESO DISCUSSION 678 FROM SPC/. SURFACE FRONT WAS NEARING THE NORTHWEST EDGE OF THE FORECAST AREA AT 06Z...A LITTLE SLOWER THAN THE AVN POSITION. SINCE THE STORMS SEEM MORE TIED TO 850 MB FEATURES...THE LOCATION OF THE SURFACE FRONT SHOULD HAVE LITTLE EFFECT ON THE PRECIP FORECAST. WILL KEEP SCATTERED THUNDERSTORMS IN THE FORECAST EARLY THIS MORNING MAINLY SOUTH OF MDH/EVV LINE. NORTHWEST LOW LEVEL FLOW WILL BECOME WELL ESTABLISHED BY 18Z...AND WEAK 500 MB SHORTWAVE WILL BE PAST THE AREA...SO AFTERNOON FORECAST WILL BE KEPT DRY. POST FRONTAL LOW CLOUDS ARE INDICATED BY RH TIME HEIGHT CROSS SECTIONS AND MOS GUIDANCE. THESE CLOUDS SHOULD KEEP THE LOW LEVELS RELATIVELY COOL AND STABLE THIS AFTERNOON. NGM/AVN MOS HIGHS ARE SIMILAR...SHOWING ONLY SMALL TEMP RECOVERIES TODAY. FOR TONIGHT...MODELS INDICATE GRADUAL LOW LEVEL DRYING AS THE FLOW BECOMES NORTHERLY. PARTIAL CLEARING AND LOWER DEW POINTS SHOULD ALLOW TEMPS TO FALL TO MORE SEASONABLE READINGS /AROUND 50./ EXPECT PLENTY OF SUN EARLY SATURDAY AS THE SURFACE HIGH PASSES JUST NORTH OF THE FORECAST AREA. HIGHS WILL LIKELY BE AT LEAST AS WARM AS TODAY GIVEN THE STRONG EARLY MAY SUNSHINE. CLOUDS WILL INCREASE LATER IN THE DAY AHEAD OF THE APPROACHING PLAINS SYSTEM. STRONG 850 MB THETA-E ADVECTION WILL DEVELOP SATURDAY NIGHT AS THE 850 MB FLOW TURNS SOUTHWEST. ELEVATED CONVECTION MAY MOVE INTO SE MISSOURI LATE AT NIGHT...WITH SOME SHOWERS POSSIBLY AS FAR EAST AS PAH/MDH AREAS. THE REAL SHOW WILL OCCUR SUNDAY AND SUNDAY NIGHT AS THE SURFACE WARM FRONT CROSSES THE FORECAST AREA. AVN CONTINUES TO INDICATE STRONG WIND FIELDS WITH THIS SYSTEM...SUPPORTIVE OF ORGANIZED CONVECTION. THE TIMING OF THE COLD FRONT REMAINS VERY UNCERTAIN. AVN SHOWS THE 500 MB FLOW REMAINING SOUTHWESTERLY EVEN INTO TUESDAY...WITH THE COLD FRONT HANGING UP NEAR OR JUST NORTH OF THE FORECAST AREA. WILL CONTINUE PRECIP CHANCES INTO TUESDAY. .PAH...NONE. MY
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-021000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 335 PM CDT THU MAY 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A RISK OF ADDITIONAL THUNDERSTORMS TONIGHT. A COLD FRONT WAS STILL WEST OF THE REGION AS OF MID AFTERNOON. THE FRONT IS EXPECTED TO PROGRESS SLOWLY SOUTH AND EAST ACROSS THE REGION TONIGHT. ADDITIONAL SHOWERS AND THUNDERSTORMS MAY DEVELOP IN ASSOCIATION WITH THE FRONT. AT THIS TIME...SEVERE THUNDERSTORMS ARE NOT EXPECTED...AS THE ATMOSPHERE HAS STABILIZED CONSIDERABLY WITH THE PASSAGE OF THE SHOWERS AND STORMS EARLIER TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER ROUND OF SEVERE THUNDERSTORMS IS POSSIBLE LATE IN THE WEEKEND INTO EARLY NEXT WEEK. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AS EARLY AS SATURDAY NIGHT OVER SOUTHEAST MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE REST OF TODAY OR TONIGHT.
The Paducah radar (KPAH), 69 km away, was scanning. The volume nearest the first event began at 08:33 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5351580, 5351579.